DOI 10.1016/j.yebeh.2006.01.005
Hypersexuality in two patients with epilepsy treated with lamotrigine.
Аннотация
PURPOSE: Lamotrigine (LTG) is a novel anticonvulsant drug that exerts an antiepileptic effect by decreasing glutamate release through inhibition of voltage-sensitive sodium channels. LTG has no effect on serum levels of most female reproductive hormones, but its effect on male reproductive hormones still remains unclear. Improvement in sexual function after LTG treatment has been reported, and could have been caused by reduction of seizures, inhibition of focal discharges, or an unknown effect of LTG on reproductive hormones and protein levels.
CASES: Two male patients exhibited acute hypersexuality while taking lamotrigine as add-on therapy: one patient on carbamazepine and one on oxcarbazepine. Neither prior history of psychiatric illness nor brain damage predisposed them to such a response to treatment, and in both patients, the hypersexuality was not a part of hypomania or a more diffuse psychiatric disturbance. In the first case, sexual hyperactivity resolved after discontinuation of LTG therapy without any concomitant treatment. In the second case, a reduction in the dose of LTG decreased the intensity of the hypersexuality and contributed to the patient's increased satisfaction with his sex life.
CONCLUSIONS
Lamotrigine may cause drug-related hypersexuality by an unclear underlying mechanism.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.